MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBJR050502A
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018 a patient was undergoing treatment of a splenic artery aneurysm with a gore® viabahn® endoprosthesis.The device was advanced over a.018" v18 wire through a 6fr terumo sheath, to the desired location.Deployment was initiated, however about halfway through deployment, the deployment line broke, leaving half of the device remaining constrained on the delivery catheter.The device was then pulled back through the brachial access.The case was finished by using coils to embolize the aneurysm.The case was completed with another device.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Should have been blank in the initial medwatch.Results code 2 updated: 213: the engineering evaluation stated the following: the following observations were made: the deployment knob, deployment line, endoprosthesis, and portion of the delivery catheter were not returned.The distal tip and distal shaft, upon which the endoprosthesis was mounted, were not returned.The dual lumen appeared to be cut at 115 cm past the hub (see c18-659 dual lumen cut 1.Jpg and c18-659 dual lumen cut 2.Jpg).The remainder of the dual lumen/transition were not returned.There were catheter kinks at 15, 31, 81, 87, and 96 cm from hub.Based on the device examination performed, no manufacturing anomalies were identified.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7826895
Report Number2017233-2018-00520
Device Sequence Number13747095
Product Code PFV
UDI-Device Identifier00733132623907
UDI-Public00733132623907
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2020
Device Catalogue NumberVBJR050502A
Device Lot Number17230249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age65 YR